Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 16, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 25, 2016, 3:36 AM CDT for 23 counties in Oklahoma; 5 counties in Texas. It took effect at Mar 25, 2016, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2016, 3:36 AM CDT (08:36 UTC)
- In effect from
- Mar 25, 2016, 12:00 PM CDT
- Expired
- Mar 25, 2016, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 28 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2462 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377 WWUS84 KOUN 250836 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 336 AM CDT FRI MAR 25 2016 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY TODAY ACROSS THE WESTERN HALF OF OKLAHOMA AND FAR WESTERN NORTH TEXAS... OKZ004>007-009>012-014>018-021>024-033>038-TXZ083>085-087-088- 251700- /O.UPG.KOUN.FW.A.0015.160325T1700Z-160326T0200Z/ /O.NEW.KOUN.FW.W.0016.160325T1700Z-160326T0100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN- FOARD-WILBARGER-KNOX-BAYLOR- 336 AM CDT FRI MAR 25 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...12 TO 27 PERCENT. * TEMPERATURE...67 TO 75 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
158 WWUS84 KOUN 252008 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 308 PM CDT FRI MAR 25 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH EARLY EVENING ACROSS THE WESTERN HALF OF OKLAHOMA AND FAR WESTERN NORTH TEXAS... OKZ004>007-009>012-014>018-021>024-033>038-TXZ083>085-087-088- 260100- /O.CON.KOUN.FW.W.0016.000000T0000Z-160326T0100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN- FOARD-WILBARGER-KNOX-BAYLOR- 308 PM CDT FRI MAR 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR MAINLY THE WESTERN HALF OF OKLAHOMA AND FAR WESTER NORTH TEXAS... * WIND...SOUTH TO SOUTHEAST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...12 TO 27 PERCENT. * TEMPERATURE...65 TO 78 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 24, 10:45 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 24, 10:45 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT THU MAR 24 2016
.UPDATE...
MINOR UPDATE TO TEMPERATURES...
&&
.DISCUSSION...
ADJUSTED TEMPS OVERNIGHT... OBS TREND ACROSS NORTH CENTRAL
OKLAHOMA ARE RUNNING A FEW DEGREES COOLER THAN THE FORECAST. WINDS
HAVE CALMED CONSIDERABLY THIS EVENING... WITH LIGHT AND VARIABLE
BEING REPORTED AT MOST SITES. WITH CLEAR SKIES... TEMPS WILL DIP
WELL INTO THE MID 30S FOR MOST... WITH AT FREEZING TO A FEW
DEGREES BELOW ACROSS FAR NORTHERN OKLAHOMA. CONTINUE TO HOLD OFF
ON ANY FREEZE PRODUCTS GIVEN A HARD FREEZE IS NOT EXPECTED.
HOWEVER... THOSE WITH SENSITIVE PLANTS... ESPECIALLY IN
UNSHELTERED AREAS WHERE TEMPS COULD DROP TO 28 OR A DEGREE OR TWO
LOWER... MAY WANT TO CONSIDER TO BRING THOSE PLANTS INSIDE OR
COVER THEM.
KURTZ
&&
.PREV DISCUSSION... /ISSUED 610 PM CDT THU MAR 24 2016/
AVIATION...
WINDS WILL BECOME LIGHT THIS EVENING AS SFC RIDGE BUILDS OVER THE
AREA. HOWEVER... SOUTH WINDS RETURN BY MORNING AND PICK UP QUICKLY
DURING THE MORNING FRIDAY. SOME GUSTS OVER 30KTS LIKELY BY AFTN
ACROSS WEST. MID/HIGH CLOUDS WILL INCREASE LATE TONIGHT INTO THE DAY
TOMORROW.
30
PREV DISCUSSION... /ISSUED 350 PM CDT THU MAR 24 2016/
DISCUSSION...
HIGH PRESSURE WILL DRIFT EAST ACROSS THE SOUTHERN PLAINS
TONIGHT. THE RESULTING CLEAR SKIES...LIGHT WINDS...AND DRY AIR
WILL ALLOW TEMPERATURES TO DROP AGAIN TO NEAR FREEZING IN SOME
PARTS OF OUR FORECAST AREA. WE HAVE ELECTED NOT TO INCLUDE
FROST/FREEZE HEADLINES BECAUSE OF THE RECENT HARD FREEZES IN THE
AFFECTED AREAS.
WINDS WILL PICK UP QUICKLY TOMORROW AS THE HIGH MOVES FARTHER
EAST...AND LOW PRESSURE BEGINS TO DEVELOP OVER THE SOUTHERN
HIGH PLAINS. MOISTURE RETURN WILL NOT OCCUR RIGHT AWAY...SO THE
WIND AND DRYNESS WILL LEAD ONCE AGAIN TO HIGH POTENTIAL FOR
WILDFIRES. WE ISSUED A FIRE WEATHER WATCH EARLIER TODAY...AND HAVE
RETAINED IT IN THIS FORECAST.
AN UPPER-LEVEL SYSTEM WILL APPROACH THE SOUTHERN PLAINS THIS
WEEKEND...BRINGING A CHANCE FOR RAIN TO THE ENTIRE REGION.
THUNDERSTORMS WILL BE POSSIBLE...AND ELEVATED SEVERE STORMS MAY
OCCUR SATURDAY EVENING/NIGHT...AS ELEVATED INSTABILITY WILL BE
FAIRLY SUBSTANTIAL. BEHIND THE SYSTEM...PRECIPITATION MAY MIX
WITH...OR CHANGE TO...SNOW SATURDAY NIGHT. LIGHT ACCUMULATIONS ARE
POSSIBLE IN FAR NORTHWEST OKLAHOMA.
SOUTHERLY WINDS WILL RETURN AGAIN ON MONDAY...AND WILL STRENGTHEN
TUESDAY. THIS WILL PROBABLY LEAD TO YET ANOTHER DAY OF ADVERSE
FIRE WEATHER CONDITIONS...THAT WILL CONTINUE INTO WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 35 69 47 70 / 0 0 10 0
HOBART OK 37 71 45 69 / 0 0 10 0
WICHITA FALLS TX 38 72 48 75 / 0 0 0 0
GAGE OK 33 72 37 62 / 0 10 10 10
PONCA CITY OK 31 68 43 67 / 0 0 30 10
DURANT OK 39 66 47 72 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR OKZ004>007-009>012-014>018-021>024-033>038.
TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR TXZ083>085-087-088.
&&
04/30Hazardous weather outlook, Mar 24, 10:45 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1045 PM CDT THU MAR 24 2016 OKZ004>048-050>052-TXZ083>090-251700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1045 PM CDT THU MAR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .FREEZING TEMPERATURES... TEMPERATURES MAY FALL TO OR JUST BELOW FREEZING ACROSS PARTS OF NORTHERN AND CENTRAL OKLAHOMA FOR A FEW HOURS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY RETURN TO MAINLY WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS ON FRIDAY DUE TO WARM...DRY...AND BREEZY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED. .THUNDERSTORMS... A MARGINAL RISK FOR THUNDERSTORMS WITH LARGE HAIL EXISTS SATURDAY NIGHT INTO SUNDAY MORNING...MAINLY IN THE NORTHWEST HALF OF OKLAHOMA. ADDITIONAL THUNDERSTORM CHANCES MAY OCCUR TUESDAY NIGHT INTO WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/30
Nearby
Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.